Alert archive / Florida / Small Craft Advisories in 2017
Small Craft Advisory 19, NWS Miami, FL
NWS Miami, FL issued this small craft advisory at May 17, 2017, 10:19 AM EDT. It took effect at May 17, 2017, 2:00 PM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- May 17, 2017, 10:19 AM EDT (14:19 UTC)
- In effect from
- May 17, 2017, 2:00 PM EDT
- Expired
- May 18, 2017, 6:00 AM EDT
- In force
- 16 hr
- Issued by
- NWS Miami, FL
The text
As transmitted.
386 WHUS72 KMFL 171419 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 1019 AM EDT WED MAY 17 2017 AMZ630-650-651-670-671-180000- /O.NEW.KMFL.SC.Y.0019.170517T1800Z-170518T1000Z/ BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS- 1019 AM EDT WED MAY 17 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM EDT THURSDAY. * WINDS AND SEAS...EAST WINDS 20 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
2 follow-up statements
902 WHUS72 KMFL 180147 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 947 PM EDT WED MAY 17 2017 AMZ630-650-651-670-671-181000- /O.CON.KMFL.SC.Y.0019.000000T0000Z-170518T1000Z/ BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS- 947 PM EDT WED MAY 17 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY... * WINDS AND SEAS...EAST WINDS AROUND 20 KT WITH GUSTS UP TO 25 KT. SEAS 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
703 WHUS72 KMFL 180951 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 551 AM EDT THU MAY 18 2017 AMZ630-650-651-670-671-181100- /O.EXP.KMFL.SC.Y.0019.000000T0000Z-170518T1000Z/ BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS- 551 AM EDT THU MAY 18 2017 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 AM EDT EARLY THIS MORNING... EAST TO SOUTHEAST WINDS ARE EXPECTED TO REMAIN GENERALLY UNDER 20 KNOTS TODAY. HOWEVER, BRIEF WIND SURGES AROUND 20 KNOTS WILL BE POSSIBLE, AND SMALL CRAFT WILL STILL NEED TO EXERCISE CAUTION. $$ HTTP://WWW.WEATHER.GOV/MIAMI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at May 17, 9:50 AM EDT, 29 minutes earlier.
Area forecast discussion, May 17, 9:50 AM EDT, 29 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Miami FL
950 AM EDT Wed May 17 2017
.UPDATE...
High pressure will continue to build over the western Atlantic
waters today, as a weak low remains over the western Caribbean
Sea. This will allow for the pressure gradient to tighten over
South Florida today leading to breezy to windy conditions across
South Florida. Therefore, an SCA will be put in place over the
Atlantic and Biscayne Waters for today into Tonight, as the High
Risk of Rip Currents will remain in effect for the east coast
beaches.
The breezy to windy easterly wind flow will also allow for
isolated to scattered showers to develop over the Atlantic waters
and work west into the mainland of South Florida today. There
could even be a few thunderstorms late this afternoon over the
west coast metro areas due to the heating of the day. The primary
impacts from the storms will be lightning strikes, and gusty
winds.
Rest of the forecast looks good at this time and no other changes
are planned.
&&
.UPDATE...54/BNB
.PREV DISCUSSION... /issued 730 AM EDT Wed May 17 2017/
AVIATION...
Easterly winds around 15 knots will continue this morning over the
east coast taf sites before increasing to 15 to 20 knots with
gusts up to 30 knots this afternoon. The weather should remain dry
this morning over the east coast taf sites, before some showers
develop this afternoon and push east. There could be a few
thunderstorms this afternoon, but the thunderstorms should be over
the interior and west coast metro areas. Therefore, VCSH will
continue over the east coast taf sites for this afternoon. The
ceiling and vis will remain in VFR conditions today, but could
fall down into MVFR conditions with any passage of showers this
afternoon.
The winds at KAPF taf site will be easterly around 10 knots this
morning before increasing to around 15 knots this afternoon. The
weather will remain dry this morning at KAPF taf site, but VCTS
will remain in place for the afternoon hours. The ceiling and vis
will remain in VFR conditions, but could fall down into MVFR
conditions with any passage of thunderstorms this afternoon.
&&
AVIATION...54/BNB
PREV DISCUSSION... /issued 330 AM EDT Wed May 17 2017/
DISCUSSION...
NEAR TERM /THROUGH 6 PM WEDNESDAY EVENING/...
As of 330 AM EDT...A generally dry and warm early Wednesday
morning continues across the region, with breezy east/southeast
flow especially along the east coast. Temperatures are on the mild
side, with most areas still well into the 70s with a few lower
80s even in portions of the east coast metro. A few showers have
developed off an on through the night, occasionally focused into
streamers with enhanced convergence downwind of the Bahamas. A
secondary area of scattered showers continues to move through the
Keys and Florida Straits, but this activity will largely remain
south of the immediate area. This trend will continue through
daybreak, with additional showers and perhaps a rumble or two of
thunder mainly affecting eastern areas and the local Atlantic
waters.
For today, brisk to breezy east/southeast flow will continue to
prevail, thanks in part to the region being under a tight pressure
gradient on the southern periphery of high pressure anchored near
Bermuda. Periodic isolated to scattered showers will be possible,
with slightly more focused activity expected across portions of the
interior and Gulf Coast with the onset of the Atlantic sea breeze.
Any Gulf Coast sea breeze development looks rather limited with the
stronger easterly flow in place today.
A few thunderstorms will also be possible especially this afternoon
and early evening, with lightning and brief heavy rain being the
main threats. High temperatures today will range from the mid and
upper 80s east to lower 90s west.
SHORT TERM /6 PM WEDNESDAY EVENING THROUGH FRIDAY NIGHT/...
Brisk to occasionally breezy east/southeast flow will continue into
the short term period with little change in the synoptic pattern, as
high pressure remains locked in the western Atlantic basin. This
flow pattern will continue to yield isolated to scattered showers
along with a few storms, more focused during the afternoon and
evening hours over the interior and Gulf Coast. During the night,
additional showers will continue to be possible mainly across
eastern areas. It will continue to feel more like summer with high
temperatures in the mid/upper 80s to lower 90s and mild nights with
low temperatures only in the 70s with lower 80s along portions of
the east coast. It will continue to feel humid as well with
gradually increasing low-level moisture and dewpoints in the 70s.
LONG TERM /SATURDAY THROUGH TUESDAY/...
The long term period will continue to feature a brisk east/southeast
flow regime across the region, as hints of a more typically
established wet season pattern become more apparent. Increasing low-
level moisture and diurnal heating will lead to isolated to
scattered showers and thunderstorms through the period. Daytime
activity will likely be focused across the interior and Gulf Coast,
with nighttime activity more focused across the east coast and
Atlantic waters. Temperatures will be near to slightly above average.
MARINE...
Strengthening high pressure building near Bermuda will lead to
increasing east/southeast winds across the local waters over the
next several days. Small craft will need to exercise caution across
much of the local waters, with an expected wind surge later today
possibly leading to Small Craft Advisory conditions for the offshore
Atlantic. Seas will generally be 2-4 feet, but briefly reach 3-5
feet at times in the offshore Gulf and 3-7 feet in the Gulf Stream.
There will be isolated to scattered showers and thunderstorms over
the next several days.
BEACH FORECAST...
Breezy easterly flow will lead to a High Risk of rip currents for
the Atlantic beaches today, and likely continuing through at least
the end of the work week.
AVIATION...
Strengthening high pressure, to the east, is forecast to keep the
wind out of the east while strengthening them to around 15 to 20
kts. Some gusts of around 25 kts are also possible through the
day. Along with the wind, showers are also possible, as well as a
few thunderstorms. however, there is too much uncertainty in the
thunderstorm forecast to include in the TAFs with this issuance.
Otherwise, VFR conditions through the TAF period.
&&
.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach 78 87 79 87 / 20 20 30 50
Fort Lauderdale 79 87 80 87 / 20 20 30 50
Miami 78 88 79 88 / 20 20 30 50
Naples 73 93 74 91 / 20 30 20 50
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Thursday evening for FLZ168-172-
173.
AM...Small Craft Advisory from 2 PM this afternoon to 6 AM EDT
Thursday for AMZ630-650-651-670-671.
GM...None.
&&
UPDATE...54/BNB
DISCUSSION...92/IRL
MARINE...92/IRL
AVIATION...54/BNB
BEACH FORECAST...92/IRLHazardous weather outlook, May 17, 10:12 AM EDT, 7 minutes before
Hazardous Weather Outlook for South Florida...UPDATED National Weather Service Miami FL 1012 AM EDT Wed May 17 2017 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 180000- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1012 AM EDT Wed May 17 2017 ...High Risk of Rip Currents for the Atlantic Beaches... ...Slight Chance of Thunderstorms western metro areas... ...Rough Boating Conditions Possible in the Coastal Atlantic Waters... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: There is a high risk of rip currents for the Atlantic beaches today. THUNDERSTORMS: There is a slight chance of thunderstorms across the west coast metro areas of South Florida today, mainly in the afternoon. The main threat will be lightning and gusty winds. WIND: Wind gusts up to 50 mph are possible with any thunderstorm that does develop this afternoon. The wind across the coastal Atlantic and Biscayne Bay waters is forecast to be around 20 knots. This may cause rough marine conditions for small craft. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Isolated thunderstorms cannot be ruled out each afternoon. Lightning will be the primary threat. There will be rough boating conditions over the local Atlantic as well as a moderate to high risk of rip currents for all east coast beaches through the end of the week. No other hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. Baxter
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 3:32 AM EDT | Rip Current Statement | MFL | Broward, Miami-Dade, Palm Beach | 40 hr |
Nearby
Small Craft Advisories in Florida, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.